MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G08133
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the performer mullins guiding sheath was found to have an uneven and damaged tip upon opening the package prior to a cardiac angiogram with intervention procedure.The customer described the damage as "the tip was curled/ruff on the radiopaque band".The device never made patient contact.Another performer mullins guiding sheath with the same french size was used to complete the procedure.No patient adverse effect reported.During the preliminary visual inspection of the complaint device by the manufacturer, the tips of both the dilator and the sheath were found to be frayed and split.Both devices are being reported here.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation.A review of the complaint history, device history record, drawing, manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one rcfw-8.0-38-63-rb-mts was returned for investigation.Damage was found on the tip of the sheath and the dilator.Wrinkles were noted on the sheath at 2cm and 2.2cm from the distal tip.The distal tip of the sheath was also slightly frayed.There were 6 kinks in the dilator located at 3.5cm, 10.9cm, 12.9cm, 47cm, and 49.6cm from the distal tip.This was potentially due to the way the device was packaged for return.The dilator tip also appeared out of round on one side.Noting this information, the complaint can be confirmed, however it cannot be confirmed that the device was distributed out of specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted the only other complaint for this lot number was (b)(4).Which was created from this original complaint (b)(4).Furthermore, a review of the manufactures instructions, label, and quality control procedures was conducted, and no gaps were discovered.Given this information, cook has concluded that there are appropriate controls in place to address the reported failure mode.Based on the information provided and the examination of the returned product, investigation has concluded that this failure was likely caused to transport and storage of the device.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8186701
Report Number1820334-2018-03715
Device Sequence Number13804535
Product Code DYB
UDI-Device Identifier00827002081338
UDI-Public(01)00827002081338(17)210122(10)8526456
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberG08133
Device Catalogue NumberRCFW-8.0-38-63-RB-MTS
Device Lot Number8526456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR